MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558420
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block d2b: the remaining pro codes (product codes) are fdt and knq; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block e1: initial reporters facility name is (b)(6) university; reported here as the facility name exceeded the character limit for the designated field.Block h6: imdrf device code a0414 captures the reportable investigation result of a balloon torn circumferential.Block h11: investigation results the returned cre wireguided dilatation balloon was analyzed, and a visual and microscopic evaluation found the balloon circumferentially torn.No other problems with the device were noted.The returned device revealed the balloon had a circumferential tear.It was reported that the balloon was pre-inflated before use in the patient; however, the ifu clearly states precaution: do not pre-inflate, pretest balloon, or attempt to refold balloon into protective sleeve.Testing or pre-inflating the balloon previously can lead the balloon to lose its original shape causing resistance when inserting it into the scope and it can cause the circumferential tear found on the balloon.Therefore, the most probable root cause is failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was used in the duodenal papilla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, water leaked during dilation.It was reported that the balloon had a hole.The procedure was completed with the original device.There were no patient complications reported as a result of this event.The patient's condition after the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated before use in the procedure.However, the customer reported that the balloon was pre-inflated before use in the patient.This event has been deemed a reportable event based on the investigation finding of a balloon circumferential tear.Please see block h11 for full investigation details.

Brand Name
CRE WIREGUIDED
Common Device Name
COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22484512
Report Number3005099803-2025-03232
Device Sequence Number18281491
Product Code FDF
UDI-Device Identifier08714729339359
UDI-Public(01)08714729339359(17)260325(10)31495543
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2026
Device Model NumberM00558420
Device Catalogue NumberM00558420
Device Lot Number0031495543
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Initial Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight69 KG